MAUDE Adverse Event Report: COOK ENDOSCOPY ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG, BIOPSY NEEDLE KIT

COOK ENDOSCOPY ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE; FCG, BIOPSY NEEDLE KIT
Catalog Number ECHO-3-22
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.A visual inspection of the returned device found that the needle exhibited a severe bend at the distal end when the needle was advanced outside the sheath.The stylet wire and locking syringe were returned.There were several kinks and bends throughout the device.There was a bend observed 2.1 cm from the base of the handle.Additional bends observed were at 69.6 cm, 87.6 cm, and at 129.3 cm - 130.2 cm from the base of the handle.The product is shipped to customers in a rigid tray to prevent damage to the needle, the device was returned in an open pouch which likely contributed to the quantity and severity of the kinks identified by the user.A functional test was performed by placing the device down an olympus gf-uc160p endoscope.Once the device was placed down the endoscope, the scope was placed in a curved position to simulate a worst-case scenario.The needle adjuster was on "8" and the handle was manipulated.The needle of the device advanced and retracted as intended.With the needle advanced outside the distal end of the sheath, the bend in the needle was observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual product handling conditions could not be duplicated in the laboratory setting and the packaging of the device for return likely contributed to additional damage to the device.This limits our ability to conclusively determine a cause.The instructions for use states: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use." if excessive pressure is applied to the device, bends or kinks can occur.Prior to distribution, all echotip ultra endoscopic ultrasound needles are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for a procedure, the user selected a cook echotip ultra endoscopic ultrasound needle.The customer saw that the needle was kinked in two places inside the packaging.The needle was used.The following additional information on 9/12/17: prior to use, the needle was kinked in the packaging in two places.Open and unused, the physician decided not to use this needle.Received 9/21/17: the needle was kinked in the packaging, seen by visualization.The nurse did not touch needle.

Brand Name
ECHOTIP ULTRA ENDOSCOPIC ULTRASOUND NEEDLE
Common Device Name
FCG, BIOPSY NEEDLE KIT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6922019
Report Number1037905-2017-00627
Device Sequence Number19050902
Product Code FCG
UDI-Device Identifier00827002315211
UDI-Public(01)00827002315211(17)200725(10)W3896430
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K934356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-3-22
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/11/2017
Device Age2 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2017
Initial Report FDA Received Date10/06/2017
Patient Sequence Number1